Did they take excedrin migraine off the shelves?

Last Update: April 20, 2022

This is a question our experts keep getting from time to time. Now, we have got the complete detailed explanation and answer for everyone, who is interested!

Asked by: Elise Watsica
Score: 4.1/5 (2 votes)

UPDATE July 2020: According to Excedrin®'s website, Excedrin® Extra Strength and Migraine products are headed back to retailer shelves after supply issues removed the caplet and gel-tablets from the market.

Has Excedrin Migraine been discontinued?

Is Excedrin® being discontinued? No, Excedrin® products have not been discontinued. We experienced a temporary supply issue with Excedrin® Extra Strength and Migraine products, which has since been resolved.

Why is there no Excedrin Migraine on the shelves?

Why is there a shortage of Excedrin®? In their official statement, GlaxoSmithKline said they've halted production because of “inconsistencies in how we transfer and weigh ingredients.” There isn't a nationwide shortage yet, but drugstores won't be able to restock once they run out of their current supply.

Why was Excedrin Migraine pulled from the market?

Store shelves are empty because Novartis voluntarily pulled Excedrin because the FDA says there was a risk that it might be contaminated with opiate prescription drugs like morphine, which were made in the same plant.

Is Excedrin Migraine the same as Excedrin Extra Strength?

Excedrin Extra Strength and Excedrin Migraine contain the same strengths of the same ingredients. However, their labeling is different. Excedrin Extra Strength is used to help relieve minor aches and pains associated with a headache, cold, arthritis, muscle ache, toothache, or premenstrual/menstrual cramps.

Can't find your Excedrin Migraine pills at the pharmacy? Here's why

21 related questions found

What is comparable to Excedrin Migraine?

These non-steroidal anti-inflammatory drugs (NSAIDs) are possible Excedrin Migraine alternatives that may help you cope with the pain of a migraine:
  • Ibuprofen (Motrin, Advil)
  • Naproxen (Aleve, Naprosyn)
  • Aspirin.

What happens if I take more than 2 Excedrin Migraine in 24 hours?

Acetaminophen, one of the drugs in Excedrin Migraine, can cause severe liver damage. You have a higher risk of liver damage if you take Excedrin Migraine and do any of the following: use more than the maximum daily amount (two caplets in 24 hours) take other products that contain acetaminophen.

Why was Excedrin recalled 2020?

The drugs were sold nationwide and online from March 2018 through September 2020. The recall says because Excedrin contains aspirin and acetaminophen it must be in child-resistant packaging as required by the Poison Prevention Packaging Act.

What is the generic name for Excedrin?

Generic Name & Formulations:

Acetaminophen 250mg, aspirin 250mg, caffeine 65mg; caplets.

What is the main ingredient in Excedrin Migraine?

Excedrin Migraine contains three active ingredients – acetaminophen, aspirin and caffeine.

Is Anacin still made?

The formula for Anacin, for example, is now just aspirin and caffeine, mainly aspirin, according to the latest Handbook of Nonprescription Drugs. "But many substitutions have been made only recently or are just being planned, so a lot of the phenacetin products are still on the shelves," said another industry official.

Is Excedrin and Tylenol the same?

Both Excedrin® and TYLENOL® temporarily relieve minor aches and pains. TYLENOL®, which contains acetaminophen, can be a more appropriate option for those with stomach problems than Excedrin®, which contains a combination of the active ingredients, acetaminophen, aspirin and caffeine.

Can I take Aleve and Excedrin Migraine?

Interactions between your drugs

No interactions were found between Aleve and Excedrin Tension Headache. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

What's going on with Excedrin Extra Strength?

This has left many people wondering how they should deal with their debilitating headaches. Manufacturer GlaxoSmithKline has halted production of Excedrin Migraine and Excedrin Extra Strength in caplet and gel tab forms after discovering inconsistencies in how it transfers and weighs ingredients.

Can you take Excedrin Migraine and Tylenol at the same time?

Acetaminophen. The acetaminophen in Excedrin Migraine is generally considered to be safe at recommended doses (2 capsules in 24 hours). Taking too much Excedrin Migraine or combining it with products that contain acetaminophen (such as Tylenol) can increase your risk for liver damage.

Can I take a third Excedrin Migraine?

Do not take more of Excedrin Migraine than is recommended. An overdose of acetaminophen can damage your liver or cause death. Call your doctor at once if you have nausea, pain in your upper stomach, itching, loss of appetite, dark urine, clay-colored stools, or jaundice (yellowing of your skin or eyes).

Why does Excedrin work so well?

Caffeine has been shown to increase the potency of aspirin and acetaminophen—the two pain relievers in Excedrin® Migraine —by up to 40 percent. This means less acetaminophen and aspirin is needed to relieve your migraine pain when combined with caffeine.

Can you take Excedrin Migraine If you have high blood pressure?

Experts believe that acetaminophen is safe for people with high blood pressure. Very high doses of acetaminophen can cause serious liver damage. Long-term use of acetaminophen in high doses -- especially when combined with caffeine (Excedrin) or codeine (Tylenol with codeine) can cause kidney disease.

What is the best painkiller for migraines?

Acetaminophen (Tylenol) is an effective pain reliever that works well for migraine treatment. It keeps your brain from releasing certain chemicals that make you sense pain. Most migraine products with acetaminophen (like Excedrin Migraine) will have 250 mg of acetaminophen in it.

What is the best prescription drug for migraines?

Prescription drugs such as sumatriptan (Imitrex, Tosymra) and rizatriptan (Maxalt, Maxalt-MLT) are used to treat migraine because they block pain pathways in the brain. Taken as pills, shots or nasal sprays, they can relieve many symptoms of migraine.

Is Fioricet the same as Excedrin?

As a matter of fact, Excedrin for Migraine and Excedrin Extra Strength are the exact same medication even though Excedrin for Migraine usually costs more as you can see below. Fiorinal and Fioricet both contain butalbital, which is a barbiturate, and caffeine plus an analgesic.

Can I take Excedrin Migraine and Benadryl?

No interactions were found between Benadryl and Excedrin PM. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

Can I take Claritin D and Excedrin Migraine?

Interactions between your drugs

No interactions were found between Claritin and Excedrin Sinus Headache.

Can you take Excedrin Migraine with Flexeril?

No interactions were found between cyclobenzaprine and Excedrin Tension Headache. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

What is better Tylenol or Excedrin?

Clinical studies have demonstrated that Excedrin Extra Strength relieves headaches better than Tylenol® Extra Strength. Both Excedrin Extra Strength and Tylenol® Extra Strength include acetaminophen, an analgesic that relieves pain and reduces fever.